Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 2:52 PM EDT for Wilkes County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 14, 2021, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wilkes County, GA
The radar
The Greer radar (KGSP), 124 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174
WWUS82 KFFC 141852
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021
GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...
At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
3400 8289 3400 8287 3398 8286 3398 8285
3399 8284 3397 8278 3397 8275 3399 8272
3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:40 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 14, 1:40 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 140 PM EDT Sat Aug 14 2021 .PREV DISCUSSION... /Issued 1035 AM EDT Sat Aug 14 2021/ UPDATE... Overall, there are no major changes needed to the forecast. However, have made some tweaks to the pops for timing. VIS imagery shows everything is quiet for now, but starting to show some cu developing across SE GA and across the NE GA mtns. Do think best coverage for the ATL metro may be a bit later in the afternoon and could last into the evening hours...until 10pm or so. Tweaked pops to reflect the trends in the current hi-res models, but that didn't change the overall wording in the products. Temp and dew trends look on track. PREV DISCUSSION... /Issued 740 AM EDT Sat Aug 14 2021/ .Morning Area Forecast Discussion for Aug 14... SHORT TERM /Today through Sunday/... GA will remain under the influence of high pressure over the western Atlantic and a broad trough extending into the lower MS Valley. With PW values remaining near 2.00 inches and moderate instability...we can expect showers and thunderstorms through the period. Convection should have an overall diurnal pattern today but some storms could last into the overnight. The high pressure retreats eastward some on Sunday as the upper trough pushes southward...bringing a frontal boundary into the southern Appalachians by Sunday morning. This would give us better chances for convection on Sunday...so have continued with chance pops for Sunday morning and afternoon pops mainly in the likely to categorical range. Not looking for any widespread severe weather today or Sunday...although A few storms could become strong. Max temperatures should range in the low to mid 90s today...not quite as warm on Sunday with increased cloud and thunderstorm coverage. Will keep an eye on visibilities with some patchy fog possible this morning. 41 LONG TERM /Sunday Night through Friday/... The good news is that the track for Fred continues to push to the west, away from our area. Additionally, it continues to feel the detrimental effects of both wind shear and interaction with the Cuban landmass. All models, including hurricane and statistical intensity guidance, show only modest strengthening at best with several showing the system becoming more of an open wave (which it may be close to already being) before closing once again over the Gulf as it moves towards the shoreline on Monday. Not expecting much in the way of wind impacts across the area as a result, even if the track were to shift a bit . Now, the bad news. As far as the forecast rainfall goes, where exactly Fred goes will likely have little bearing on our totals at this point unless the system were to become much more organized than forecast. Stalled front will be draped near or just to the north of the CWA Sunday night as Fred helps draw even more moisture up into the area. PWATs anomalies look to be as high as 0.5", which is plenty enough to put us in the realm of "tropical" airmass for this time of year. Model based soundings show as much, with deep moisture through a fairly warm column that will lead to some efficient rainfall rates. Combine these with a weak upper level trough draped over the Ozarks and you have a recipe for what should be plenty of rainfall and potential thunderstorms Sunday night into Monday. Have chosen to maintain relatively high end PoPs, bumping them up compared to most model output. Moving forward, even as the front slowly lifts and repositions, trough remains to the west for the next several days before breakdown of western ridge finally gives it a shove Wednesday night into Thursday, helping organize upper level PV into a more coherent feature that pushes by as a shortwave in the GFS depiction of events, with a similar look to the Euro. Fred is expected to basically merge into this, falling apart likely shortly after landfall, meaning all the moisture with it will push into the southeast. Plenty of moisture combined with weak lift will likely result in repeated rounds of daily rainfall across the CWA through the week. Rainfall totals across the Sunday night to Wednesday morning timeframe are still in the 2-4" range, with locally higher amounts possible. This will not lead to any significant problems most likely, but isolated flash flooding will be possible across the area through the week, especially in any locations that see repeated rounds of heavy storms. I do want to point out that there have been some higher totals shown within the EPS as well as some other deterministic guidance, such as the Canadian, but these seem to be influenced by bringing in a stronger Fred than what appears likely to happen. That said, these models do represent that potential scenario, and should be kept in mind given the ever present uncertainty around tropical systems. Towards the end of the long term, things get uncertain as usual. Model spread rapidly increases as the deterministic guidance handles the wave break of the west coast ridge and the trough that digs into the area very differently, with the GFS being the most progressive. For us, a bigger source of uncertainty lies within the path of newly formed Tropical Storm Grace. Compared to yesterday's guidance, Grace is along a more southerly track that would likely impede development in a similar manner to Fred, but substantial model spread still exists beyond day 5, so little confidence in the overall forecast at this time other than typical summertime airmass with summertime thunderstorms. Lusk && .AVIATION... 18Z Update... Convection should last into the early evening. Some sct MVFR is possible towards 12Z SUN. Winds will be a challenge, do think convection will still be lingering between 22Z-02Z and wind direction will likely be VRB at this time. However, winds should go back over to the east side and stay overnight. More widespread coverage of precip is expected tomorrow. //ATL Confidence...18Z Update... Low-Med confidence on wind direction between 22Z-02z. Otherwise, Med-Hi confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 94 71 87 71 / 40 40 80 60 Atlanta 93 72 88 71 / 40 40 80 60 Blairsville 88 66 81 65 / 40 40 80 70 Cartersville 93 71 88 70 / 40 40 80 60 Columbus 93 73 90 71 / 30 30 70 50 Gainesville 93 71 85 70 / 40 40 80 70 Macon 95 73 90 71 / 40 30 70 40 Rome 94 71 89 71 / 40 40 80 60 Peachtree City 94 71 88 69 / 30 30 70 60 Vidalia 94 74 88 73 / 30 30 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...NListemaa
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1035 AM EDT Sat Aug 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1035 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms may become strong to severe, capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms will be possible each day Sunday through Friday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds, and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out each day, with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early this week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 1:38 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Sat Aug 14 2021
GAZ062-075-141815-
Glascock GA-Warren GA-
138 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHWESTERN GLASCOCK COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT...a strong thunderstorm was near Beall Springs, or near
Warrenton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Warrenton, Camak, Beall Springs, Reese and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3329 8256 3323 8271 3339 8279 3349 8260
3348 8259 3346 8259 3344 8257 3339 8255
3335 8255 3335 8253
TIME...MOT...LOC 1738Z 168DEG 1KT 3333 8265
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 1:43 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
143 PM EDT Sat Aug 14 2021
GAZ061-062-141815-
Hancock GA-Warren GA-
143 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL WARREN
AND NORTHEASTERN HANCOCK COUNTIES THROUGH 215 PM EDT...
At 143 PM EDT...a strong thunderstorm was near Mayfield, or 7 miles
west of Warrenton...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Powelton, Barnett and Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3334 8281 3341 8289 3344 8287 3344 8285
3346 8286 3351 8282 3349 8274 3343 8270
TIME...MOT...LOC 1743Z 038DEG 9KT 3341 8280
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 2:07 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EDT Sat Aug 14 2021
GAZ061-062-141830-
Hancock GA-Warren GA-
207 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHEASTERN HANCOCK COUNTIES THROUGH 230 PM EDT...
At 206 PM EDT...a strong thunderstorm was over Mayfield, or 9 miles
southwest of Warrenton...moving south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Powelton, Shoals, Mayfield, Jewell, Beall Springs and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3327 8271 3326 8273 3326 8274 3325 8276
3324 8283 3328 8293 3343 8290 3345 8279
3340 8269
TIME...MOT...LOC 1806Z 007DEG 11KT 3334 8281
MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 14, 2:20 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Sat Aug 14 2021
GAZ039-051-141845-
Taliaferro GA-Wilkes GA-
220 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL TALIAFERRO
AND SOUTHWESTERN WILKES COUNTIES THROUGH 245 PM EDT...
At 219 PM EDT...an area of strong thunderstorms was centered near
Ficklin, or 3 miles south of Washington...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3358 8292 3371 8288 3379 8282 3375 8269
3363 8270 3353 8279
TIME...MOT...LOC 1819Z 139DEG 10KT 3367 8278
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHSpecial weather statement, Aug 14, 2:26 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Sat Aug 14 2021
GAZ082-094-095-141900-
Peach GA-Bibb GA-Houston GA-
226 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL BIBB,
PEACH AND NORTHWESTERN HOUSTON COUNTIES THROUGH 300 PM EDT...
At 225 PM EDT...an area of strong thunderstorms were centered over
Centerville, or 12 miles south of Macon. Other strong storms were
located in Peach County near Powerville. The storms are moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Powerville, Rutland, Elberta, Middle Georgia Regional
Airport, Miami Valley and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8388 3250 8392 3251 8392 3251 8397
3254 8399 3256 8396 3255 8395 3257 8394
3269 8376 3269 8372 3271 8375 3274 8370
3276 8363 3267 8361 3264 8358 3247 8369
3246 8385
TIME...MOT...LOC 1825Z 137DEG 9KT 3266 8371
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021
GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...
At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
3400 8289 3400 8287 3398 8286 3398 8285
3399 8284 3397 8278 3397 8275 3399 8272
3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:18 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
| Aug 13, 10:57 PM EDT | Special Weather Statement | FFC | Houston, Peach | 33 min |
| Aug 14, 1:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 14, 1:38 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Aug 14, 1:43 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
| Aug 14, 2:07 PM EDT | Special Weather Statement | FFC | Warren | 23 min |
| Aug 14, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 14, 2:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 14, 3:11 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Aug 14, 3:44 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 14, 3:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 14, 4:09 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Aug 14, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 32 min |
| Aug 14, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 22 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | FFC | Towns | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.